Alert archive / New Mexico / Flash Flood Warnings in 1997
Flash Flood Warning 1, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at May 12, 1997, 7:04 PM MDT for Doña Ana County, New Mexico. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 1997, 7:04 PM MDT (01:04 UTC)
- Expired
- May 12, 1997, 8:00 PM MDT
- In force
- 56 min
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
County Doña Ana County, NM
The radar
The El Paso radar (KEPZ), 55 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 1.1 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 480 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 2122 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KELP 130107 FFWELP NMC013-130200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 704 PM MDT MON MAY 12 1997 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 800 PM MDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL NEW MEXICO ...NORTHEASTERN DONA ANA COUNTY NATIONAL WEATHER RADAR INDICATES A THUNDERSTORM PRODUCING VERY HEAVY RAINFALL OVER EXTREME NORTHEAST DONA ANA COUNTY IS MOVING VERY LITTLE AT THIS TIME. THE STORM IS JUST SOUTHWEST OF THE WHITE SANDS SPACE HARBOR...OR APPROXIMATELY 30 MILES NORTHNORTHEAST OF LAS CRUCES...35 MILES SOUTHEAST OF TRUTH OR CONSEQUENCES... ALONG THE EXTREME SOUTHEAST SIERRA COUTNTY LINE. LITTLE MOVEMENT IS SHOWN AT THIS TIME.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at May 12, 12:38 PM MDT, 6 hours 26 minutes earlier.
Area forecast discussion, May 12, 12:38 PM MDT, 6 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1230 PM MDT MON MAY 12 1997 FRNTL BNDRY HAS PUSHED THRU AREA. SAT PICTS AND KEPZ 88D INDICATED CONVECTION HAS FIRED UP ALONG BNDRY IN NRN MEXICO AND SOUTHERN HUDSPETH CNTY. MOVEMENT CONTINUES TO SOUTH. MDLS IN GENERAL AGREEMENT WITH A DRYING TREND TO TAKE PLACE OVER THE NEXT COUPLE OF DAYS AS 5H PRES RDG STRENGTHENS OVER WRN U.S. PW VALUES LOOK TO DECREASE TO BELOW 60 BY TUES EVENING. A MORE NORTHWESTERLY FLOW ALOFT WILL AID IN DRYING. IN THE SHORT TERM PLENTY OF MSTR AVAIL FOR THE REMAINDER OF THIS AFTERNOON AND THIS EVENING TO PERMIT SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE CWA. TEMPS LOOK MUCH WARMER FOR NEXT COUPLE OF DAYS. SLIGHTLY ADJUSTED MOS GDNCE. 4 SILVER CITY BB 44/ 79/ 48/ 81 431- TRUTH OR CONSEQUENCES BB 52/ 83/ 56/ 85 321- ALAMOGORDO BB 53/ 87/ 57/ 89 321- CLOUDCROFT BB 37/ 66/ 41/ 68 4332 LORDDSBURG BB 47/ 87/ 51/ 89 321- DEMING BB 48/ 86/ 52/ 88 321- LAS CRUCES BB 49/ 86/ 53/ 88 321- EL PASO BB 56/ 87/ 60/ 90 321-
Nearby
Flash Flood Warnings in New Mexico, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.